Alert archive / Kansas / Wind Advisories in 2006

Wind Advisory 6, NWS Wichita, KS

March 1, 200613 counties in Kansas

NWS Wichita, KS issued this wind advisory at Mar 1, 2006, 3:11 AM CST for 13 counties in Kansas. It took effect at Mar 1, 2006, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2006, 3:11 AM CST (09:11 UTC)
In effect from
Mar 1, 2006, 9:00 AM CST
Expired
Mar 1, 2006, 5:42 PM CST
In force
9 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 76 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2006-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2006-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5292 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
301 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 010911
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
311 AM CST WED MAR 1 2006

...GUSTY WINDS EXPECTED TODAY...

KSZ032-033-047>051-067-068-082-083-091-092-011715-
/O.NEW.KICT.WI.Y.0006.060301T1500Z-060301T2200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
311 AM CST WED MAR 1 2006

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON. 

A COLD FRONT WILL PASS THROUGH KANSAS TODAY. BEHIND THIS
FRONT...SUSTAINED WINDS OF 25 TO 35 MPH CAN BE EXPECTED ALONG WITH
GUSTS OF 35 TO 40 MPH. WIND SPEEDS WILL DECREASE TO 10 TO 15 MPH
BY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS73 KICT 011725
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1125 AM CST WED MAR 1 2006


KSZ032-033-047>051-067-068-082-083-091-092-012200-
/O.CON.KICT.WI.Y.0006.000000T0000Z-060301T2200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
1125 AM CST WED MAR 1 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

A WIND SHIFT WILL PASS THROUGH KANSAS TODAY BRINGING GUSTY
NORTHERLY WINDS TO THE AREA. NORTHWEST WINDS OF 25 TO 35 MPH CAN
BE EXPECTED ALONG WITH GUSTS OF 35 TO 40 MPH. WIND SPEEDS WILL
DECREASE TO 10 TO 15 MPH BY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

LAWSON
000 
WWUS73 KICT 012122
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
322 PM CST WED MAR 1 2006

KSZ049-051-067-068-082-083-091-092-012230-
/O.CAN.KICT.WI.Y.0006.000000T0000Z-060301T2200Z/
SALINE-MCPHERSON-RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
322 PM CST WED MAR 1 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

NORTHWEST WINDS HAVE SLACKENED OVER THE LAST FEW HOURS. THEREFORE
THE WIND ADVISORY WILL BE CANCELLED FOR SOUTH CENTRAL KANSAS. 

$$

KSZ032-033-047-048-050-020000-
/O.EXT.KICT.WI.Y.0006.000000T0000Z-060302T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS
322 PM CST WED MAR 1 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON.

NORTHWEST WINDS ARE EXPECTED TO SAY GUSTY LATE THIS AFTERNOON INTO
THE EARLY EVENING HOURS. THEREFORE THE WIND ADVISORY WILL BE
EXTENDED UNTIL 6 PM. WIND SPEEDS WILL DECREASE TO 10 TO 15 MPH
AFTER SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

LAWSON
000 
WWUS73 KICT 012342
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
542 PM CST WED MAR 1 2006


KSZ032-033-047-048-050-020045-
/O.CAN.KICT.WI.Y.0006.000000T0000Z-060302T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS
542 PM CST WED MAR 1 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DROPPED BELOW ADVISORY CRITERIA AND SHOULD CONTINUE
TO DIMINISH DURING THE NIGHT.

$$

HOWERTON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 1, 3:05 AM CST, 6 minutes earlier.

Area forecast discussion, Mar 1, 3:05 AM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
305 AM CST WED MAR 1 2006

.DISCUSSION...
THE MAIN FORECAST CONCERN IS HOW STRONG WINDS WILL BE BEHIND THE
FRONT TODAY AND THEN PRECIPITATION CHANCES STARTING FRIDAY
AFTERNOON/EVENING.

TODAY:
08Z SURFACE OBSERVATIONS SHOW THE COLD FRONT CURRENTLY IN WESTERN
KANSAS. THIS FRONT WILL CONTINUE ACROSS KANSAS TODAY...BRINGING SOME
GUSTY WINDS THROUGH BEHIND IT. 1000-850MB LAPSE RATES REACH ABOUT
9C/KM BEHIND THE FRONT...AND 06Z NAM SHOWS WINDS REACHING 35 TO 40
MPH. THEREFORE...FEEL A WIND ADVISORY IS PRUDENT FOR AREAS FROM
SALINA AND WICHITA WESTWARD. AFTER A WARM START AND COMPRESSIONAL
WARMING AHEAD OF THE FRONT...TEMPERATURES WILL CLIMB INTO THE 70S IN
MOST LOCATIONS. IT VERY WELL COULD BE SOUTHEAST KANSAS TURN FOR
RECORD HIGHS TODAY AS THE FRONT WILL NOT PASS THROUGH THERE UNTIL
AFTER DAYTIME HIGHS ARE REACHED.

TONIGHT-THURSDAY NIGHT:
THERE IS SOME ISENTROPIC LIFT ASSOCIATED WITH A WEAK TROUGH ACROSS
SOUTHWESTERN KANSAS AND NORTHERN OKLAHOMA...HOWEVER DECREASES AND
EVEN BECOMES MORE DOWNGLIDE AS THE TROUGH MOVES INTO CENTRAL AND
EASTERN KANSAS. WE EXPECT SOME MID-LEVEL CLOUDS...BUT A DRY FORECAST
STILL LOOKS IN LINE.

MOST OF THE CLOUDS SHOULD BE CONTAINED TO FAR SOUTHERN KANSAS ON
THURSDAY. HIGH PRESSURE PASSES ACROSS THE FORECAST AREA DURING THE
DAY...KEEPING WINDS ON THE LIGHT SIDE. TEMPERATURES WILL BE COOLER
THURSDAY...BUT STILL A FEW DEGREES ABOVE NORMAL.

FRIDAY-SATURDAY:
MODELS ARE TRENDING SLOWER WITH THE SYSTEM COMING THROUGH ON FRIDAY
AND SATURDAY. HOWEVER IT STILL LOOKS LIKE THERE IS A GOOD CHANCE FOR
PRECIPITATION STARTING ON FRIDAY AFTERNOON ACROSS CENTRAL KANSAS AND
SPREADING EASTWARD. THE GFS IS NOW BRINGING THE LOW FURTHER SOUTH
/INTO THE OKLAHOMA PANHANDLE/...AND THEREFORE THE BEST DYNAMICS ARE
A BIT FURTHER SOUTH AS WELL. THERE IS STILL VERY GOOD LOW LEVEL
SHEAR AND SOME CAPE...AND STILL A CHANCE FOR THUNDERSTORMS. THE NAM
BRINGS THE SURFACE A LITTLE BIT LOW FURTHER NORTH...BUT LOOKS FAIRLY
SIMILAR TO THE GFS. AS THE PREVIOUS FORECASTER MENTIONED...MOISTURE
WILL NOT BE A PROBLEM WITH THIS SYSTEM AS THE GATES TO THE GULF OF
MEXICO WILL BE WIDE OPEN. WE WILL CONTINUE TO MONITOR THIS AS THE
TIME DRAWS CLOSER.

SUNDAY-TUESDAY:
CURRENT FORECAST LOOKS ON TRACK WITH QUIET WEATHER EXPECTED. HIGH
PRESSURE WILL BE IN CONTROL OF WEATHER ACROSS THE CENTRAL PLAINS. IT
COULD BE A BIT WINDY ON TUESDAY...BUT IT IS TOO EARLY TO KNOW FOR
SURE. WILL HAVE TO SEE WHAT TRENDS THE MODELS SHOW BETWEEN NOW AND
THEN.

SCHRECK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    76  42  59  35 /   0  10  10   0
HUTCHINSON      74  42  58  33 /   0  10   5   0
NEWTON          75  42  58  32 /   0   5  10   0
ELDORADO        78  43  59  33 /   0   5  10   0
WINFIELD-KWLD   81  45  60  36 /   0   5  10   5
RUSSELL         68  36  57  32 /   0  10   5   0
GREAT BEND      71  38  57  34 /   0  10   5   5
SALINA          73  37  59  30 /   0   5   5   0
MCPHERSON       74  42  58  32 /   0   5   5   0
COFFEYVILLE     85  45  62  35 /   0   5  10   0
CHANUTE         80  40  59  32 /   0   5  10   0
IOLA            79  40  59  30 /   0   0  10   0
PARSONS-KPPF    82  43  61  33 /   0   5  10   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM WEDNESDAY TO 4 PM WEDNESDAY FOR KSZ032-
033-047>051-067-068-082-083-091-092.

&&
Hazardous weather outlook, Feb 28, 5:20 PM CST, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE WICHITA KS
520 PM CST TUE FEB 28 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-011200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
520 PM CST TUE FEB 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE RANGELAND FIRE DANGER INDEX WILL LIKELY BE IN THE VERY HIGH
OR EXTREME CATEGORY AGAIN ON WEDNESDAY AFTERNOON ACROSS SOUTH
CENTRAL KANSAS...AND IN THE VERY HIGH CATEGORY ACROSS SOUTHEAST
KANSAS.

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT THROUGH SATURDAY
NIGHT ACROSS THE AREA. IT IS STILL TOO EARLY TO DETERMINE HOW MUCH
RAIN WILL FALL...AND THE RISK OF ANY SEVERE WEATHER POTENTIAL. CHECK
LATER FORECASTS AND OUTLOOKS FOR UPDATED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED

Nearby

Wind Advisories in Kansas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.